| Model Number |
93600 |
| Medical Device Problem Code |
Contamination (1120)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/09/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, when flushing this co-set connected to a swan-ganz catheter, a black substance came out.There is no allegation of patient injury.The device was not available for evaluation.Patient demographic data was unable to be obtained.
Additional Manufacturer Narrative
It was further informed that the device was not available for evaluation since it was discarded at hospital.Without return of the product, edwards is unable to perform a complete investigation of the reported event.It is not possible to determine what factors may have contributed to it, and therefore no actions could be planned.Since the affected unit was not returned for evaluation, a product non-conformance or device failure could not be confirmed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
Additional Manufacturer Narrative
The device involved in this complaint was not available for evaluation, since it was discarded.Nevertheless, an image was provided for investigation.Based on the image review, the picture showed an unknown black particulate.The manufacturing records were reviewed and there is no indication of a related nonconformance; all process parameters were met and inspections passed successfully.According to the available information, and since the affected unit was not returned for evaluation, a product non-conformance or device failure could not be confirmed.Based on further investigation completed by the engineers at the manufacturing site, a definite root cause was unable to be determined.Without return of the product, edwards is unable to perform a complete investigation of the reported event.It is not possible to determine what factors may have contributed to it, and therefore no actions could be planned.Edwards will continue to review and monitor all events.